Alert archive / Florida / Frost Advisories in 2007

Frost Advisory 1, NWS Melbourne, FL

January 29, 2007

NWS Melbourne, FL issued this frost advisory at Jan 29, 2007, 2:10 PM EST. It took effect at Jan 30, 2007, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2007, 2:10 PM EST (19:10 UTC)
In effect from
Jan 30, 2007, 1:00 AM EST
Expired
Jan 30, 2007, 8:00 AM EST
In force
7 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 291910
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EST MON JAN 29 2007

FLZ041-044>046-053-058-141-144-147-301300-
/O.CON.KMLB.FZ.W.0001.070130T0600Z-070130T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...OKEECHOBEE...DAYTONA BEACH...
CLERMONT...TITUSVILLE
210 PM EST MON JAN 29 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY.

TEMPERATURES WILL DROP SHARPLY AFTER SUNSET THIS EVENING INTO THE
30S. FREEZING TEMPERATURES ARE EXPECTED TO OCCUR AFTER MIDNIGHT
AND DURING THE PREDAWN AREAS. THE COLDEST READINGS WILL BE ACROSS
THE OCALA NATIONAL FOREST WHERE TEMPERATURES WILL FALL INTO THE
UPPER 20S. FURTHER SOUTH IN THE METRO ORLANDO AREA...NEAR FREEZING
CONDITIONS ARE EXPECTED. TEMPERATURES WILL FALL A FEW DEGREES
BELOW FREEZING JUST OUTSIDE OF ORLANDO AND SOUTHWARD TOWARDS LAKE
OKEECHOBEE. AREAS OF FROST ARE ALSO POSSIBLE THROUGHOUT THE
WARNING AREA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. PREPARATIONS FOR PROTECTING COLD SENSITIVE VEGETATION
SHOULD BE TAKEN.

$$

FLZ047-054-059-064-301300-
/O.NEW.KMLB.FR.Y.0001.070130T0600Z-070130T1300Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH...
FORT PIERCE...HOBE SOUND
210 PM EST MON JAN 29 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY. 

TEMPERATURES WILL DROP SHARPLY AFTER SUNSET THIS EVENING INTO THE
UPPER 30S AND LOWER 40S. LOW TEMPERATURES IN THE LOWER TO
MID 30S ARE EXPECTED ACROSS INTERIOR PORTIONS OF THE COASTAL
COUNTIES. AREAS OF FROST MAY DEVELOP IN THESE AREAS TOWARDS
SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
1 follow-up statement
000 
WWUS72 KMLB 301309
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
809 AM EST TUE JAN 30 2007

FLZ041-044>046-053-058-141-144-147-301415-
/O.EXP.KMLB.FZ.W.0001.000000T0000Z-070130T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...OKEECHOBEE...DAYTONA BEACH...
CLERMONT...TITUSVILLE
809 AM EST TUE JAN 30 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. OVERNIGHT TEMPERATURES
FELL TO THEIR LOWS...GENERALLY IN THE LOWER 30S ACROSS THE NORTH
AND INTERIOR...AND INTO THE UPPER 30S AND LOWER 40S NEAR THE COAST
...SHORTLY AFTER MIDNIGHT. THEREAFTER...THE PRESENCE OF HIGH CLOUDS
AND LIGHT WINDS KEPT TEMPERATURES FAIRLY STEADY...OR ON A VERY
SLOW RISE...THE REST OF THE NIGHT.

$$

FLZ047-054-059-064-301415-
/O.EXP.KMLB.FR.Y.0001.000000T0000Z-070130T1300Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH...
FORT PIERCE...HOBE SOUND
809 AM EST TUE JAN 30 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. FROST WAS VERY SPOTTY
ACROSS EAST CENTRAL FLORIDA OVERNIGHT AS TEMPERATURES HELD STEADY
MOST OF THE NIGHT AFTER A RAPID FALL BETWEEN SUNSET AND MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 29, 10:35 AM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Jan 29, 10:35 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 AM EST MON JAN 29 2007

.DISCUSSION...

...FREEZING TEMPERATURES LIKELY TONIGHT FROM ORLANDO NORTHWARD...
...AREAS OF FROST POSSIBLE ACROSS MUCH OF THE AREA TONIGHT...

WIND CHILL ADVISORY EXPIRED THIS MORNING AT 10 AM. ATTENTION NOW
TURNS TO FREEZING TEMPERATURES FOR TONIGHT. LATEST SAT PICS AND
MODEL GUIDANCE DOES SUGGEST THAT THE THICKEST CIRRUS WILL MOVE
ACROSS THE NORTHERN ZONES. FREEZING TEMPERATURES STILL LIKELY NORTH
OF ORLANDO BUT PERHAPS THE MAGNITUDE OF THE COLD WILL BE TEMPERED
AFTER MIDNIGHT BY THE CLOUDS. IN OTHER WORDS...HARD FREEZE MAY BE
AVOIDED ACROSS THE NORTHERN ZONES AND INSTEAD ONLY A FEW HOURS OF
30-32 DEGREE TEMPS WILL BE REALIZED. NEVERTHELESS...HAVE DECIDED TO
EXPAND THE FREEZE WARNING SOUTHWARD AS OSCEOLA AND OKEECHOBEE
COUNTIES OFTEN COOL SIGNIFICANTLY DURING THESE TYPES OF EVENTS. WITH
TEMPERATURES NEAR FREEZING ACROSS MUCH OF THE FORECAST AREA
OVERNIGHT...HAVE ALSO EXPANDED THE AREAL COVERAGE OF FROST IN THE
GRIDS.

ONLY CHANGE TO THE FORECAST FOR TODAY WAS TO LOWER MAX TEMPS ACROSS
THE SOUTH. OTHERWISE...EXPECT A SUNNY BUT CHILLY DAY.

&&

.AVIATION...VFR.

&&

.MARINE...EXPANDED THE SCA OUT INTO EARLY THIS AFTERNOON BASED ON
LATEST OBSERVATIONS AT BUOY 009. LATEST LOCAL WRF RUNS INDICATE THAT
THE FLOW WILL WEAKEN AS IT VEERS TO THE NORTH LATER TODAY.

&&

.FIRE WEATHER...(PREV) RED FLAG CONDITIONS ARE EXPECTED ACROSS MOST
OF THE AREA THIS AFTERNOON AS VERY LOW DEWPOINTS ADVECT INTO THE
AREA/MIX DOWN FROM ALOFT.  LOCATIONS ALONG THE SOUTH HALF OF THE
COAST MIGHT NOT QUITE MEET CRITERIA AS WINDS SWING TO A NORTHERLY
DIRECTION DURING THE AFTERNOON...BUT INTERIOR PARTS SHOULD SEE 4 OR
MORE HOURS OF LOW RH.

DRY AIRMASS WILL REMAIN IN PLACE TUESDAY. DEVELOPMENT OF WEAK
ONSHORE FLOW COMPONENT POSSIBLE DURING THE AFTERNOON COULD LEAD TO
RISING RH ALONG THE COAST. FIRE WX CONDITIONS APPEAR MOST LIKELY
ACROSS NORTHERN INTERIOR COUNTIES. WILL RETAIN FIRE WX WATCH FOR
ENTIRE CWA GIVEN TIME TO POTENTIAL IMPACT IS STILL BEYOND 24 HOURS.

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 10 AM TO 6 PM TODAY FOR ALL COUNTIES.

     FREEZE WARNING LATE TONIGHT THROUGH EARLY TUESDAY MORNING
     FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-
     NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-OSCEOLA-OKEECHOBEE.

     FIRE WEATHER WATCH TUESDAY AFTERNOON ALL COUNTIES

AM...SMALL CRAFT ADVISORY UNTIL 2 PM THIS MORNING FOR WATERS
     FROM FLAGLER BEACH TO JUPITER INLET 0-60 NM

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS
     AFTERNOON TO 10 PM THIS EVENING FOR WATERS FROM FLAGLER BEACH
     TO JUPITER INLET 20 TO 60 NM.

&&

HIRSCH
Hazardous weather outlook, Jan 29, 9:00 AM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
900 AM EST MON JAN 29 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
301030-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
900 AM EST MON JAN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
THE COLDEST AIR OF THE SEASON WILL RESULT IN A THREAT FOR FREEZING
TEMPERATURES LATE TONIGHT AND INTO EARLY TUESDAY MORNING.

NORTH LAKE COUNTY AND NORTHWEST VOLUSIA COUNTY MAY EXPERIENCE A
HARD FREEZE WITH READINGS IN THE MID TO UPPER 20S FOR SEVERAL
HOURS. LOCATIONS ALONG THE INTERSTATE 4 CORRIDOR OVER TO AROUND
TITUSVILLE SHOULD HAVE LOWS FROM 30 TO 32 DEGREES. NORMAL COLD
SPOTS FROM SOUTH OF METRO ORLANDO AND CAPE CANAVERAL...THROUGH
OSCEOLA COUNTY TO LAKE OKEECHOBEE MAY ALSO SEE FREEZING TEMPERATURES
FOR AN HOUR OR TWO. THERE IS ALSO A POTENTIAL FOR FROST ACROSS MUCH
OF THE AREA EARLY TUESDAY MORNING. A FREEZE WARNING IS IN EFFECT FOR
MUCH OF EAST CENTRAL FLORIDA. A FREEZE WARNING MEANS SUB-FREEZING
TEMPERATURES ARE HIGHLY LIKELY. PREPARATIONS FOR PROTECTING COLD
SENSITIVE VEGETATION SHOULD BE TAKEN.

...WIND AND SEA IMPACT...
GUSTY NORTHWEST WINDS EARLY THIS MORNING WILL RESULT IN HAZARDOUS
BOATING CONDITIONS ACROSS ALL OF THE WATERS. WINDS AND SEAS WILL
SUBSIDE DURING THE AFTERNOON BUT HAZARDOUS CONDITIONS WILL
CONTINUE IN THE OPEN ATLANTIC.

...FIRE WEATHER IMPACT...
VERY DRY AIR SPREADING ACROSS THE AREA WILL POSE A FIRE WEATHER
THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
VERY DRY AIR ACROSS THE AREA ON TUESDAY WILL RESULT IN A CONTINUED
FIRE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:26 AM ESTFreeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia28 hr
Jan 29, 1:44 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia28 hr

Nearby

Frost Advisories in Florida, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.